Benadryl

What is Benadryl?

Benadryl is diphenhydramine contains antihistamine used as cough syrup. Banned in several countries not in India.

Questions and answers on "Benadryl"

Can Benadryl affect amniotic fluid levels? I am currently 34wks pregnant, and have been taking Benadryl for a cold I've been suffering w/ over the past few days. Today I've been having a lot of contractions and I'm wondering if the Benadryl could be causing my amniotic fluid to be low, making me have contractions more frequently?

doctor1 MD

Hello dear,I understand your concern.In my opinion Sy.benadryl doesn't have any effect on amniotic levels and it can be safely taken in pregnancy.The cause of contractions might not be the syrup.The most common causes for preterm uterine contractions are urinary tract infections,any physical...

Read Full Thread   Ask a Doctor Now

I have a rash of some sort on my back that I have had for 2 days and it is red and itchy, I have been using Benadryl and cortizone and they are not helping with the itchiness?? is there something I can do??? there are like a little cluster of welts. . thank you Julie

doctor1 MD

Hi.

As per your case history of itching on back, my treatment advice:

1. Don't scratch the lesion as it may worsen the condition.
2. Apply a soothing lotion like calamine lotion on affected region twice daily. 3. Take an antihistamine medication like Levocetrizine twice daily for 7-10 days.
4....

Read Full Thread   Ask a Doctor Now

I'm taking cephalexin, going to have a tooth pulled in a few days. My dentist suggested breaking open a Benadryl capsule, making a paste to put on my tooth for the pain. It is helping the pain. My concern is this: Will the Benadryl interact badly with the nitrous oxide or laughing gas that he will give me when he pulls my tooth? & will Benadryl interact with the injections he'll give me in my gums to numb them? Also, can I take my antibiotics & Benadryl the day that he pulls my tooth?

doctor1 MD

Hello, Welcome Thanks for consulting HCM,

I have gone through your query, as you are taking benadryl dont worry it contains sedative ingredients , as you are asking for Nitrous oxide it is sedative used as Anaesthetic agent , as you are going for Extraction to denstist you should inform him that...

Read Full Thread   Ask a Doctor Now

I have taken 500 mg of Benadryl. I have not meant to intentionally harm myself, I just wanted to sleep as I havent slept in over 2 days.I'm a little concerned that I possibly took too much.

doctor1 MD

Hi XXXXXXX

Thanks for the query.

The dose of BENADRYL you have mentioned to have taken is 500 mg at once.The maximum adult dosage is 300 mg/day. This is an over dose of the drug and it is expected to cause side effects .

I suggest you see a doctor at the earliest and get yourself examined.

An...

Read Full Thread   Ask a Doctor Now

Hello doctor I used a acne cream on my face which contains sasylic acid and benzyol peroxide my face had an allergic reacation all swollen and puffy a cool ice packs helps but i think i need something else also i put benadryl cream and have taken a whole bottle of childrens benadryl can u help me

doctor1 MD

Thank you for your question!

One of the side effects of salisylic acid and benzyol peroxide is skin rash. It is an allergic reaction occurs in some people. You have to avoid the cream, it may give still serious adverse effects with continuous use.

Cool ice packs may help you to some extent to...

Read Full Thread   Ask a Doctor Now

hello, i have an 18mo baby girl who developed red, warm, slightly raised welts on her arms, legs and bum yesterday. she was given benadryl at the urgent care, came home, took a nap, and they had spread and gotten slightly worse. woke up this morning and they were gone, but now back on buttocks only. how long should we watch before taking her in to her pediatrician?

doctor1 MD

Hi,

Your child is likely to be suffering from acute urticaria .You will have to continue with the medication and also could apply calamine lotion for soothing effect for 3-5days.

If she continues with this kind of rash then get in touch with her doctor because she might require oral steroids to...

Read Full Thread   Ask a Doctor Now

My 29 yr. old daughter was given Dexilant as a sample today. She took a it at 12:30pm today. She has had a rash and swelling of the face ,also one eyelid swelled. Pharmacist had her take 2 Benadryl. This has helped . It is now after Dr. hrs. Office is closed. Since the Benadryl has helped should we just keep an eye on her . She doesn't seem to have swelling of the tongue or throat . Need ER visit or can we watch her through the night. Concerned mother.. She doesn't want to go to ER.

doctor1 MD

Hi ! Possibly your daughter had some allergic reaction to the drug Dexilant which has caused her present symptoms of swelling in the face and eyelid along with the rash. Benadryl being an anti allergic medicine has helped her in overcoming the problem. Continue with Benadryl and just keep her...

Read Full Thread   Ask a Doctor Now

I have been trying to concieve and stumbled upon some information claiming that Benadryl can affect sperm. Is this information correct? If so, in what way does it affect the sperm? I take Benadryl often (50mg dose at night) in order to sleep and control my allergies at night.

doctor1 MD

Hii

I admire you for positive outlook.


There are some review in western literature suggest that it affect sperms.

But it is not scientifically proven.
I have never seen any patient in my practice.


So no need to worry.
If you are better on it then continue to take it.
Thank you....

Read Full Thread   Ask a Doctor Now

Can I combine Allegra for hives along with Benadryl 50mgm?

doctor1 MD

Brief Answer:
they're similar drugs...

Detailed Answer:
Hello,

allgra and benadryl are similar drugs. You should only use one at a time. Using both usually means more risk for side effects without any added benefit.

Kind...

Read Full Thread   Ask a Doctor Now

Recent questions on  Benadryl

doctor1 MD

Hi I used veet too get rid of all my pubic hair and iv always used it but now im pregnant and my skin is extra sensitive and when I used it it burned me and all the skin around my vagina is irriated and itchy and burnt and its been 2 weeks. Its just my skin. When will it go away? My dr just said put benadryl on it. But im sick of it when will it be better. Its so red.

doctor1 MD

ive been in touch with my doctor after developing hives all over my hands, wrists, arms, under my arms, buttocks, and the backs of thighs after a treatment of nitrofurantonin 200mg for 5 days for a uti ; I was told to take Benadryl. im also on lamictal 250mg, toviaz 4mg, ranitidine 300mg, olanzapine 2.5 mg,loratadine 10 mg. but everything I read says im in for more of the same trouble. I have taken 1 capsule 25mg Benadryl and it doesn t seem to be touching it.at the same time I developed a cough and chills without a fever. should I go to the emergency dept?

doctor1 MD

Hi! I am a 44 year old woman who was diagnosed with Mono approx 1 mo ago. initially I was feeling malaise, exhaustion and my throat swelled up w soreness and I lost my voice. I was diagnosed with Strep, tx with Amoxicillan and then 6 days on the antibiotic I started getting random welts on my body, very itchy and pins and needles type feeling on the palms of my hands and soles of my feet. I then broke out in a rash. So I took myself off the Amox. thinking I may be ahving an allergic reaction and took Benadryl. Being I was away I came home 9 days after tat still feeling malaise. rash not so bad but the itchy palms and feet were still there. My throat swelled up again and I went bk to the MD. he then drew titers for Scarlet fever and Mono. I was then diagnosed with Mono! I was told fluids, bedrest and Zyrtec D as well as Advil for pain. I am starting to feel like myself however, the itcy and pins and needles feeling in both palms of my hands and feet have reappeared. I tend to still get random welts that don t hurt or itch, they just appear like blotches and disappear after some time. I am concerned that these symptoms are not a part of this diagnosis. What else could it be? Thanks...Maria

doctor1 MD

Hello, Dr. Grief. For the past 5 or 6 weeks, I have been experiencing strange rashes on certain parts of my body. I am currently taking Lialda for an inflammatory bowel condition. I ve been taking it for a bout 21/2 years. It usually goes and comes, but recently, (for about 4 days), it has appeared in the inside of my elbow bend in both arms. I took Benedryl gfor a few days, but it didn t seem to help. Then I tried the proverbial creams, with no help. I intend to make a visit to my gastrologist in another week. Do you have any advice on this type of skin rash? Jeanette F.

doctor1 MD

Is there a Benadryl -Malox- L:idocaine mouthwash available without prescription?

doctor1 MD

I think I have found bedbug infestation on my mattress. I have also received many bites every night. I got rid of the mattress and have found no signs on the main body of the berd. How do you get rid of bedbugs and will they spread to other parts...

doctor1 MD

I am taking Temezapam for sleep--for at least 3 months. Are alternative medicines available to help me sleep?

Ask Question
Dr. Andrew Rynne
MD

Hi, I am Dr. Andrew Rynne (Family Physician). I will be guiding you through the process. Please write your question below.

Related Drugs/Medications
Related Medical Topics